MAUDE Adverse Event Report: CARDINAL HEALTH 12FR 43 IRIS FEEDING TUBE ENF; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH 12FR 43 IRIS FEEDING TUBE ENF; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 461243E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that an elderly female patient was brought to the emergency department.It was noted that the patient had likely lost 15 kg of weight in the past two months.She was admitted to the unit the next day.Nine days later, the physician ordered a feeding tube be placed.At 1400, the feeding tube with iris technology was placed via the left nare by a nurse from the neurological unit.The first placement confirmation chest x-ray showed the ¿enteric tube courses beyond the diaphragm and field-of-view.¿ the radiologist notified the dayshift rn that the tube needed to be pulled back.The neuro rn came back to the unit and pulled the tube back about 5 cm.A second-place confirmation abdominal x-ray was obtained later that day, showing the ¿enteric tube with tip in the distribution of the stomach.¿ the physician wrote the ¿okay to use¿ order after this.The feeding tube was documented as being at 52 cm and secured with a nasal bridle.Tube feeding was started that night via the side port.Twenty days post the initial ed visit, the feeding tube was noticed to be broken.At the same time, it was noticed that the stylet was still within the feeding tube.The broken tube was removed and replaced.There was no harm from the retained stylet.The original intended procedure was the insertion of feeding tube for nutrition.The feeding tube was discarded.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
Samples were not received for the investigation.A device history record review could not be performed because a lot number or serial number was not received with the complaint.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.Because a sample was not returned, we were unable to perform a follow up investigation to include functional and visual evaluations to confirm the reported issue and determine the root cause, therefore a corrective action is not applicable at this time.If a sample is received at a later date, this complaint will be reopened for further investigation.This complaint will be used for tracking and trending purposes.

Brand Name
12FR 43 IRIS FEEDING TUBE ENF
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key16894073
Report Number1282497-2023-10756
Device Sequence Number20414511
Product Code KNT
UDI-Device Identifier20884521742229
UDI-Public20884521742229
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number461243E
Device Catalogue Number461243E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2023
Supplement Date Received by Manufacturer04/28/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date06/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexFemale
Patient RaceAsian